| Model Number |
N/A |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
04/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - director of nursing.Based on the results of our investigation, it is likely that the sheath did not fully activate when the health care professional activated the needle on her thigh.It is stated on the instruction for use that the activation must be done on a hard and flat surface in a quick and firm motion.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.(b)(4).
Event or Problem Description
The user facility reported that the health care provided incurred a needle stick because the mckesson needle safety device did not engage appropriately.Additional information was received on 10may2021: the hcp activated against her thigh.This is not where the needle stick occurred.The needle stick was with the needle used on the patient.The testing performed on the patient was for (b)(6).The patient's condition was not affected.They followed their needle stick policy and sent the employee for treatment, labs and collected from the patient with mother's permission.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, to update section h3, and to provide the completed investigation results on the unused sample.The actual sample was not returned however an unused same lot sample was received.No related defect was observed on the actual sample that may lead to failure on safety device activation.The received same lot sample and retention samples were visually confirmed free from defects that will affect activation of safety sheath.The retention samples passed the evaluation for sheath activation and deactivation.Also, no irregularity was encountered on the received sample and retention samples during the simulation of manual sheath activation that may lead to the complaint.